Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Methadone is just not a drug worth messing with to get high. It's effects are mild in comparison to even a good dose of hydro, and its very dangerous because you just can't ever judge how your body will react to methadone based on how it reacts to other opiates.
Methadone is completely synthetic and un-related chemically to opiATES. It is an opiOID simply because it plugs itself into the same receptors (opiate receptors) as opiates....but it's effects have a slow onset (no rush) and because it breaks down so slowly in the body, toxic levels can build up after even a few days of use.
If that doesn't scare him, then this will. If he takes the methadone for too long he will no longer be able to get high on the hydrocodone, because methadone will increase his tolerence much past the hydrocodone level. After a couple of weeks of using the methadone he will no longer be able to get an "good" feeling off it and he will have a huge tolerence to other opiates. So his only hope of getting high will be to spend a boat load of money or let himself be sick for a while to lower the tolerence.
This is the exact reason why methadone works so well for maintenance treatment. It very quickly loses it's ability to change your mood or make you at all euphoric and your tolerence becomes "unpenetrateble" with herion, morphine and forget about hydro ever working! People who get into methadone treatment usually do so because they are looking for a way to stop craving drugs so they aren't constantly chasing a high, and also they aren't sick and can get back to their life.
It doesn't sound like that is what your "friend" is looking for in a drug.
If it were ME, I would save the methadone for cases of dope sickness only. When the friend has no money, no time or no source for short acting opiates. And if he's not truly an addict, just looking for an occasional high tell him to just stay the hell away from methadone. It's got very little bang and it's just too dangerous to play with. Don't let him mix drugs with it either.
If he's just an occasional user he will feel 10-20mg of methadone (like taking 10 vicoden at once).....if he's truly dependent on opiates he could start out on 30mg. No higher than that though, especially the first time.
OH--and it takes at least an hour to kick in and will stay in your system for 24-48 hours, so even after the effect seem to have warn off you can overdose by topping off.
clinilab added 2 Minutes and 55 Seconds later...
Taking more than you need is pointless with methadone-by the way. It just makes you sleepier and sleepier and you fall asleep and wake up stone cold sober (but still unable to take anything else because its in your system and you could OD).
Just tell your friend to keep them days when he's dope sick and needs to be alert, but not sick. he can take one or two and get through most of the day feeling WELL, but not high....when he needs to.
Any more than 20mg for a non tolerant person is going to make them drool at their desk. I would tell him to start off with 10mg if he's trying to feel good, but not sleepy...but even that small amount could make him noddy and sick to his stomach.
Last edited by clinilab; 20-03-2009 at 12:52.
Reason: Automerged Doublepost